Alert archive / New Mexico / Flash Flood Warnings in 2022
Flash Flood Warning 13, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jun 23, 2022, 3:09 PM MDT for Otero County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2022, 3:09 PM MDT (21:09 UTC)
- Expired
- Jun 23, 2022, 6:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 62 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.2 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 394 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1744 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
095
WGUS54 KEPZ 232109
FFWEPZ
NMC035-240015-
/O.NEW.KEPZ.FF.W.0013.220623T2109Z-220624T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service El Paso Tx/Santa Teresa NM
309 PM MDT Thu Jun 23 2022
The National Weather Service in El Paso Tx/Santa Teresa has issued a
* Flash Flood Warning for...
Northeastern Otero County in south central New Mexico...
* Until 615 PM MDT.
* At 309 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 2.5 inches of
rain have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
mainly rural areas of Northeastern Otero County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
In hilly terrain there are numerous of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3327 10553 3330 10546 3323 10541 3317 10545
3319 10550
FLASH FLOOD...RADAR INDICATED
$$
KTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 3:00 PM MDT, 9 minutes earlier.
Area forecast discussion, Jun 23, 3:00 PM MDT, 9 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 300 PM MDT Thu Jun 23 2022 .SYNOPSIS... Below average temperatures are expected through the weekend. Scattered to numerous showers and thunderstorms continue to be a concern for area mountains, and west of the Continental Divide. Periods of heavy rain will be possible with any storm in this area too. Isolated to scattered storms will be possible over the lowlands for the next few days. A backdoor cold front will be pushing through the region on Saturday night bringing more chances for storms and slightly cooler temperatures. && 29 .DISCUSSION... .SHORT TERM...Tonight and Friday... Isolated convection will linger tonight, along and mainly west of the Rio Grande as guidance suggests. HRRR, GFS, ECM, NAM suggest some decent coverage of rain showers and iso tstorms across the Gila and vicinity tonight, so this will have to be watched overnight. See now that the GFS is producing a little vort max/energy aloft moving into the western portions of the area, perhaps from the convection to the south of our area which may linger this activity. Any pockets of thunderstorms will have the ability to produce heavy rain and gusty winds. Cloudy skies from convective debris will result in warmer than avg overnight low temps. Any of the more robust convection will likely remain west of the Rio Grande tomorrow (Friday) as moisture pools around the Continental Divide. Upper 40s dewpoints will try to work into west Texas and vicinity, with a few hundred J/KG of CAPE. Closer to the Cont Div, mid 50s dewpoints and near 1000 CAPEs. This coupled with the HREF 3- hr probs (~30%) for >1" hugging the Cont Div, have a good feeling the Gila and west of the Rio will see the most roust convection and best chance for heavy rain/flash flooding. Expecting much more iso coverage Rio and east. High temperatures upper 80s to mid 90s across the borderland with light winds (outside of thunderstorms). && 35 .LONG TERM... Friday Night through Wednesday Night... Upper high pressure area will continue to wobble and expand over southern US. Meanwhile an upper shortwave trough will move east from central CA into the Four Corners area. This will allow a deep plume of moisture from the Gulf of California to move north into Arizona and New Mexico. Precipitable water values remain around 1-1.3 inches with surface dewpoints into the upper 50s across the western half of the CWA between the GFS and ECMWF. Some of the moisture that we will see in the area is associated to tropical storm Celia, but do not worry we are NOT expecting any impacts from this system as it keeps its trajectory over the eastern Pacific. The moisture favors mostly areas west of the Continental Divide including the Black Range and the Gila Region. Brief periods of heavy rain will be possible with any storm in said area during the afternoon hours on Saturday. On Saturday night into Sunday, models indicate a backdoor cold front moving south into our region. However, the deterministic models continue to have issues with this system as to when will it pass through the area. Currently, have the front reaching us late on Saturday night, but there is another push on Sunday afternoon. Scattered showers and thunderstorms persist mainly over area mountains as this system moves south. Storm coverage appears to be more isolated in nature, though. Also, we should start seeing a decrease in temperatures behind the front. Although, we are expecting to remain below normal through the forecast period. Next week, there is still a bit more uncertainty as the upper high redevelops near the Great Basin and expands across the whole area, although weaker than this week. Deterministic models are also hinting at an inverted trough moving form the gulf of Mexico into TX. Although my confidence that we will see some of this moisture is very low. Overall, we will continue to have showers and thunderstorms mainly over area mountains next week as the plume of monsoon moisture remains settled over AZ/NM. Temperatures will start to increase again during the afternoon by midweek, but continue to be below normal. && 29 .AVIATION...18Z TAF CYCLE... TSRA already developing across area mtns which will continue through the rest of the afternoon, with iso/sct activity across the lowlands 21 to 03Z. Best chance at direct terminal impact will be KTCS, then to a lesser extent KDMN and KLRU. VCTS at KTCS and KDMN as a result with the potential for KLRU later this afternoon based on trends. Winds AOB 130-160 10KTs outside of TSRA outflow through the afternoon, perhaps shifting northerly overnight. Skies SCT-BKN060-110. VFR conditions except for direct TSRA. && 35 .FIRE WEATHER... The combination of above normal moisture, potential wetting rains, and light winds will result in low fire danger through much of the period. Lingering rain will be possible tonight around the Gila and vicinity, then another round Friday mainly for the Continental Divide and vicinity. Any more robust convection will produce heavy rain, gusty winds, and any instances of flash flooding. A similar pattern will remain through the weekend with the richest moisture west of the Rio Grande, and hence the best chance for heavy rain and flash flooding. Temperatures through much of the period will be a few degrees below average with vent rates Poor to Fair Friday and Saturday, then Good to Excellent Sunday. Min RH's 20 to 30s across the lowlands and 40 to 60 across the higher terrain through the weekend. && 35 .PRELIMINARY POINT TEMPS/POPS... El Paso 72 96 72 95 / 10 20 30 30 Sierra Blanca 68 92 68 94 / 0 10 10 20 Las Cruces 68 93 67 92 / 20 40 30 40 Alamogordo 67 92 65 91 / 20 40 20 50 Cloudcroft 50 70 53 69 / 30 50 20 60 Truth or Consequences 68 89 67 89 / 30 60 30 50 Silver City 64 83 62 83 / 60 70 50 60 Deming 66 92 65 90 / 30 50 40 50 Lordsburg 67 91 65 91 / 50 60 40 50 West El Paso Metro 72 94 71 94 / 10 20 30 30 Dell City 68 95 65 96 / 10 10 10 20 Fort Hancock 69 98 68 98 / 0 10 20 20 Loma Linda 67 89 66 90 / 10 20 20 30 Fabens 70 97 69 97 / 10 10 20 20 Santa Teresa 68 93 67 92 / 20 20 30 30 White Sands HQ 73 92 70 91 / 20 40 30 40 Jornada Range 67 91 64 89 / 20 40 30 50 Hatch 67 91 66 90 / 30 50 30 50 Columbus 69 91 68 90 / 30 40 40 40 Orogrande 68 93 67 93 / 10 30 20 40 Mayhill 55 81 55 80 / 20 50 20 50 Mescalero 54 80 55 78 / 20 60 20 60 Timberon 55 79 55 79 / 20 40 20 50 Winston 60 81 58 81 / 30 70 40 60 Hillsboro 66 87 64 85 / 30 60 40 50 Spaceport 66 89 63 89 / 30 50 30 50 Lake Roberts 58 84 55 83 / 50 70 40 60 Hurley 63 88 62 87 / 50 60 40 60 Cliff 56 93 57 91 / 50 70 40 60 Mule Creek 63 87 58 86 / 50 70 40 60 Faywood 64 87 63 86 / 40 60 40 60 Animas 66 91 66 91 / 50 60 50 50 Hachita 66 90 66 89 / 40 60 50 50 Antelope Wells 66 90 65 89 / 40 70 60 50 Cloverdale 63 85 62 85 / 60 70 60 60 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 35-Delizio/29-Crespo
Hazardous weather outlook, Jun 23, 11:11 AM MDT, 3 hours 58 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 1111 AM MDT Thu Jun 23 2022 NMZ404>407-409>413-417-TXZ418>424-241715- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Sierra County Lakes-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- Southern Tularosa Basin-Otero Mesa-Western El Paso County- Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1111 AM MDT Thu Jun 23 2022 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms possible this afternoon and evening, especially along and west of the Rio Grande. Heavy rain will be the main threat with the most organized thunderstorms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Isolated to scattered thunderstorms possible each afternoon through at least early next week. Heavy rain and isolated instances of flooding will be the main threats with the most organized thunderstorms. There is uncertainty into the early to middle portions of next week as guidance depicts the potential for drier air, but at least isolated thunderstorms will remain possible. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe weather, flooding, or damage to the National Weather Service by calling 1.800.874.6755. You can also submit storm reports and photos via social media. NMZ401>403-408-414>416-241715- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Eastern Black Range Foothills- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- 1111 AM MDT Thu Jun 23 2022 This Hazardous Weather Outlook is for portions of south central New Mexico and southwest New Mexico. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are expected to develop this afternoon and evening across the Gila Wilderness and Sacramento mountains. Above average moisture will result in efficient rains, and the potential for isolated instances of flooding. Gusty winds will be possible with the strongest storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Scattered thunderstorms are expected each afternoon with the potential for isolated instances of flash flooding. There is uncertainty into the early to middle portions of next week as guidance depicts the potential for drier air, but at least isolated thunderstorms will remain possible. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe weather, flooding, or damage to the National Weather Service by calling 1.800.874.6755. You can also submit storm reports and photos via social media.
In the hours before
Special weather statement, Jun 23, 2:09 PM MDT, 1 hour before
Special Weather Statement
National Weather Service El Paso TX
209 PM MDT Thu Jun 23 2022
NMZ410-412-413-232045-
Central Tularosa Basin NM-Southern Tularosa Basin NM-
Northern Dona Ana County NM-
209 PM MDT Thu Jun 23 2022
...A strong thunderstorm will impact portions of west central Otero
and northeastern Dona Ana Counties through 245 PM MDT...
At 208 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles northeast of Organ, moving north at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
White Sands National Monument, Portions of Jornada Experimental Range
and Lake Lucero.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3252 10647 3254 10655 3282 10657 3274 10623
TIME...MOT...LOC 2008Z 195DEG 9KT 3259 10648
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
TEXEIRAThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 12:47 PM MDT | Areal Flood Advisory | EPZ | Grant, Sierra | 3 hr |
| Jun 23, 1:01 PM MDT | Flash Flood Warning | EPZ | Grant, Sierra | 119 min |
| Jun 23, 1:30 PM MDT | Flash Flood Warning | EPZ | Grant, Sierra | 2 hr |
| Jun 23, 1:33 PM MDT | Areal Flood Advisory | EPZ | Grant, Sierra | 3 hr |
| Jun 23, 2:09 PM MDT | Special Weather Statement | EPZ | Doña Ana | 36 min |
| Jun 23, 2:43 PM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
| Jun 23, 4:03 PM MDT | Flash Flood Warning | EPZ | Grant, Sierra | 3 hr |
| Jun 23, 4:35 PM MDT | Areal Flood Advisory | EPZ | Grant, Luna | 3 hr |
| Jun 23, 5:36 PM MDT | Areal Flood Advisory | EPZ | Grant | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.